Jul 30, 2009
I need to go on meds. My viral load is 700.000 3weeks ago and my cd4's 685 functioning at 14%. I do not want to experience weight loss or muscle loss. I would like to still have my appetite which is good.Currently I'm experiencing diarriha which I need to get under control. I'm a patient at North Shore university hospital infectious disease center, newly diagnosed. What combination of drugs would be good for me.
| Response from Dr. McGowan
Thanks for your question.
Glad to hear you are seen at North Shore, you are in good hands!!
Your concerns are very important. Most of the problems with therapy have been around fat loss, more so than muscle or weight loss. The main culprits were some of our earlier treatments that would effect the mitochondria (which are the energy producing parts of the cell). Loss of fat is very rare on some of the newer treatments based on either Truvada or Epzicom. We do not have alot of long term data on use of some newer drugs, such as the integrase inhibitors, but so far they seem not to cause fat loss. Starting treatment at a higher CD4 count may also help, since the fat loss problems had been more common in people who had more advanced disease when they started treatment. Choosing the right combo to prevent these complications is much better than trying to treat them later.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Oral Sex Worried I Have HIV
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
- Psoriasis After Rubbing Penis Worried I Have HIV
- Sinus Infection After Vaginal Sex Without Condom Does It Mean I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- Can Antibiotics Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.